Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 2, NWS Fort Worth, TX

September 27, 2007Montague County, Texas

NWS Fort Worth, TX issued this flash flood warning at Sep 27, 2007, 3:46 AM CDT for Montague County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 27, 2007, 3:46 AM CDT (08:46 UTC)
Expired
Sep 27, 2007, 6:45 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text
Flood severity
None

County Montague County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 130 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
2123 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 270848
FFWFWD
TXC337-271145-
/X.NEW.KFWD.FF.W.0002.070927T0846Z-070927T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
346 AM CDT THU SEP 27 2007

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL MONTAGUE COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 645 AM CDT

* AT 346 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  VERY HEAVY RAIN FROM A THUNDERSTORM 6 MILES SOUTH OF NOCONA...     
  MOVING SOUTHEAST AT 10 MPH. AT LEAST TWO INCHES OF RAIN HAS FALLEN 
  AND ANOTHER TWO TO THREE INCHES WILL BE POSSIBLE THROUGH 645 AM    
  CDT. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST.
  JO AND FORESTBURG

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3384 9787 3387 9748 3376 9748 3375 9748
      3354 9748 3353 9749 3352 9784
TIME...MOT...LOC 0846Z 303DEG 8KT 3370 9770

$$

13
1 follow-up statement
000 
WGUS74 KFWD 271007
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
506 AM CDT THU SEP 27 2007

TXC337-271016-
/X.CAN.KFWD.FF.W.0002.000000T0000Z-070927T1145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTAGUE TX-
506 AM CDT THU SEP 27 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL MONTAGUE
COUNTY...

RADAR INDICATED THAT THE STORM PRODUCING THE HEAVY RAIN HAD MOVED 
OUT OF THE COUNTY. SOME MINOR RESIDUAL FLOODING FROM EARLIER 
RAINFALL WILL STILL BE POSSIBLE.

LAT...LON 3384 9787 3387 9748 3376 9748 3375 9748
      3354 9748 3353 9749 3352 9784
TIME...MOT...LOC 1006Z 303DEG 8KT 3360 9752

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 11:45 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Sep 26, 11:45 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1145 PM CDT WED SEP 26 2007

.AVIATION...
/06Z TAF PACKAGE/
CONVECTION SHOULD REMAIN WEST OF THE TAF SITES TONIGHT. EXPECT BKN
TO OVC CIRRUS AT METROPLEX SITES...WITH SCT SKIES AT ACT. WITH
LESS HIGH CLOUDS...LIGHT HAZE OR FOG MAY DEVELOP TOWARD DAWN AT
ACT. OTHERWISE...VFR CONDITIONS WILL PREVAIL.

SCHULTZ

&&

.PREV DISCUSSION... /ISSUED 855 PM CDT WED SEP 26 2007/

UPDATE...
UPDATING TO REMOVE POPS IN THE CENTRAL AND EASTERN ZONES...AND
ADDING THEM TO THE WESTERN ZONES. CONVECTION CONTINUES TO ORGANIZE
AND TRACK ACROSS WESTERN TEXAS/OKLAHOMA. MODELS ARE NOT DOING A
GOOD JOB IDENTIFYING THIS ACTIVITY...BUT EVENING SOUNDINGS FROM
AMA AND MAF SHOW INSTABILITY/MOISTURE IS INDEED PRESENT FOR
CONVECTION. WATER VAPOR LOOP SUGGEST THAT FORCING ASSOCIATED WITH
WEAK SHORTWAVE WITHIN UPPER LEVEL SPEED MAX IS INSTIGATING THIS
ACTIVITY AS IT TRACKS EAST. OZ SOUNDING AT FWD AND LOCAL OBJECTIVE
ANALYSIS INDICATE THAT BOUNDARY LAYER INSTABILITY DIMINISHES OVER
THE CENTRAL CWA SO BELIEVE THE ACTIVITY TO THE WEST WILL DISSIPATE
AFTER MIDNIGHT BEFORE MAKING IT INTO THE CENTRAL ZONES. OTHERWISE
HAVE RAISED MIN TEMPS IN THE WESTERN ZONES...AND ADDED PATCHY FOG
TO THE FORECAST. MADE OTHER ADJUSTMENTS TO SKY/DEWPOINTS GRIDS FOR
CURRENT TRENDS.

TR.92

PREV DISCUSSION... /ISSUED 601 PM CDT WED SEP 26 2007/

AVIATION...
/00Z TAF PACKAGE/
FEW AVIATION CONCERNS FOR THE NEXT 24 HOURS AND WILL KEEP TAFS
CONCISE. WINDS WILL GENERALLY REMAIN LIGHT AND VARIABLE THROUGH
THE PERIOD WITH SOME CIRRUS /CONVECTIVE DEBRIS FROM WEST TEXAS/
MOVING INTO THE TERMINALS TONIGHT. IN THE NEAR TERM...OUTFLOW
BOUNDARIES NEAR DFW MAY BRIEFLY KICK UP NORTHEAST WINDS AROUND 10
KTS...BUT SHOULD HAVE LITTLE EFFECT ON DFW FLOW.

THANKS TO FORT WORTH CWSU FOR COORDINATION.

SCHULTZ

PREV DISCUSSION... /ISSUED 356 PM CDT WED SEP 26 2007/

DISCUSSION...
356 PM CDT

DESPITE WEAK BL CONVERGENCE...CONSIDERABLE SFC HEATING WITH
LIMITED CIN ALLOWED RAPID TSRA/SHRA DEVELOPMENT AROUND MIDDAY.
MINIMAL SHEAR HAS RESULTED IN SOME FLOODING ISSUES WITH SLOW STORM
MOTION. SVR THREAT STILL LOW...THOUGH STRONG WINDS MAY ACCOMPANY
THE STRONGEST CELLS...PARTICULARLY WITH COLLAPSING STORMS IN LOW-
SHEAR ENVIRONMENT. WILL MAINTAIN SOME CHANCE POPS FOR EVENING
PERIOD...BUT EXPECT ACTIVITY TO GRADUALLY DIMINISH.

STILL APPEARS THAT SFC HIGH WILL EDGE SOUTHWARD ENOUGH TO RESULT
IN NE SFC FLOW ACROSS NORTH TEXAS ON THURSDAY. SOME CONVECTION
POSSIBLE NEAR WEAK BOUNDARY...MAINLY SE. DRY ADVECTION WILL BE
MINIMAL...AND COLD ADVECTION NEAR ZERO. WITH UPPER RIDGING
DOMINATING OVER THE WEEKEND...AND A RETURN TO SOUTHERLY SFC
FLOW...UNSEASONABLY WARM AND HUMID WEATHER WILL PREVAIL. POLAR LOW
WILL SLIDE THROUGH THE PLAINS WELL NORTH OF TEXAS. ASSOCIATED
FRONT MAY COME CLOSE...BUT HAVE CHOSEN TO NOT PROJECT FROPA.

RIDGE EVENTUALLY BREAKS DOWN. EXTENDED MODELS IN GOOD AGREEMENT
WITH SW FLOW NEXT WEEK AND SOME RAIN CHANCES. STILL NO SIGNIFICANT
FROPA IN SIGHT. 25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  71  90  68  90  68 /  10  10  10   0   0
WACO, TX              69  91  68  91  69 /  10  20  10   0   0
PARIS, TX             66  88  62  88  62 /  10  10  10   0   0
DENTON, TX            68  89  65  90  66 /  10  10  10   0   0
MCKINNEY, TX          68  89  65  89  64 /  10  10  10   0   0
DALLAS, TX            72  90  69  90  68 /  10  10  10   0   0
TERRELL, TX           69  90  64  90  65 /  10  10  10   0   0
CORSICANA, TX         69  91  66  90  67 /  10  20  10   0   0
TEMPLE, TX            69  92  68  91  67 /  10  20  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 26, 11:45 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1145 PM CDT WED SEP 26 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
1145 PM CDT WED SEP 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF A BOWIE TO
GOLDTHWAITE LINE THROUGH DAWN.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON MAINLY
SOUTHEAST OF A SULPHUR SPRINGS...HILLSBORO...LAMPASAS LINE.
LIGHTNING AND HEAVY RAIN WILL BE THE  MAIN WEATHER HAZARDOUS FROM
THESE STORMS.

THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT THROUGH
TUESDAY NIGHT ACROSS ALL OF NORTH TEXAS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

SCHULTZ

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 2:51 AM CDTSevere Thunderstorm WarningFWDMontague54 min
Sep 27, 3:45 AM CDTSevere Thunderstorm WarningFWDMontague60 min
Sep 27, 4:11 AM CDTSevere Thunderstorm WarningFWDCooke64 min
Sep 27, 2:37 PM CDTSpecial Weather StatementFWDAnderson53 min
Sep 27, 4:06 PM CDTSpecial Weather StatementFWDLeon24 min
Sep 27, 4:46 PM CDTSpecial Weather StatementFWDFalls29 min
Sep 27, 5:51 PM CDTSpecial Weather StatementFWDEastland24 min
Sep 27, 6:03 PM CDTSpecial Weather StatementFWDHenderson27 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.